A 35-year-old female asked:
Finished xifaxan (rifaximin) 3 days ago. it made my stomach swell with water.
stomach is still big and filled with water. peeing a lot. should i be concerned?
1 doctor answer • 1 doctor weighed in
Family Medicine 29 years experience
Not if improving.: Those are all common reactions with Xifaxan (rifaximin). Some patients cannot tolerate the pain from the swelling and cannot complete the therapy. Fluid retention is common, and the frequent urination is a sign that your body is correcting the problems. Hopefully within 1-2 weeks you should be improving.
Created for people with ongoing healthcare needs but benefits everyone.
3.7k viewsAnswered >2 years ago
Last updated Jul 12, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.